Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)



Elementary operators and invariant subalgebras

Author: Keith J. Coates
Journal: Proc. Amer. Math. Soc. 124 (1996), 3437-3441
MSC (1991): Primary 47D25; Secondary 47A15
MathSciNet review: 1343685
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: We provide an example of an elementary operator which leaves invariant a nest algebra but which cannot be written as a finite sum of multiplications each of which leaves the nest algebra invariant. We also prove that the given operator lies in the completely bounded norm closure of the linear span of the multiplications which leave the nest algebra invariant.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (1991): 47D25, 47A15

Retrieve articles in all journals with MSC (1991): 47D25, 47A15

Additional Information

Keith J. Coates
Affiliation: Department of Mathematics, Illinois Wesleyan University, Bloomington, Illinois 61702

Received by editor(s): September 8, 1994
Received by editor(s) in revised form: May 18, 1995
Communicated by: Palle E. T. Jorgensen
Article copyright: © Copyright 1996 American Mathematical Society